MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008K2 HEMODIALYSIS SYS. OLC/DIASAFE PLS; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008K2 HEMODIALYSIS SYS. OLC/DIASAFE PLS; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 190610
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between hd therapy utilizing the 2008k2 hemodialysis system and the serious adverse event(s) of cardiac arrest.The definitive cause of the patient¿s cardiac arrest is unknown; therefore, causality cannot be established.A lack of clinical information precluded a more in-depth investigation into the clinical event(s).However, during post event functional compliance and ultrafiltration testing, the 2008k2 hemodialysis system functioned as intended during the evaluation.Despite the complexity of performing hd therapy, life-threatening complications infrequently occur during treatment.Advances in technology (e.G., machine alarms, bacterial monitoring, preventative maintenance), have significantly reduced the number of serious adverse events incurred during hd therapy.Based on the information available, the 2008k2 hemodialysis system can be disassociated from the serious adverse event(s).There is no allegation or objective evidence indicating a fresenius product(s) and/or device(s) deficiency, defect or malfunction caused and/or contributed to the patient¿s serious adverse event(s).Furthermore, there was no report of any fresenius device(s) and/or product(s) failing to meet user expectations or manufacturer specifications.
 
Event or Problem Description
On 13/apr/2023, fresenius became aware (via a biomedical technician) this unknown patient with renal failure (rf) on hemodialysis (hd) for renal replacement therapy (rrt) experienced a ¿code blue¿ (cardiac arrest) during hd therapy on (b)(6) 2023.No additional information was provided during intake.A review of the functional compliance testing and uf checklist performed on (b)(6) 2023 revealed the 2008k2 hemodialysis system performed within manufacturer specifications and was returned to service.Subsequent attempts to obtain additional clinical information (e.G., hd treatment data, timeline of events, causality, patient demographics, discharge summary, machine records, hospital records) were unsuccessful.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.Field service technician investigation found objective evidence indicating a product problem, thus the complaint is confirmed.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was able to be confirmed.
 
Event or Problem Description
 
Event or Problem Description
On 13/apr/2023, fresenius became aware (via a biomedical technician) this unknown patient with renal failure (rf) on hemodialysis (hd) for renal replacement therapy (rrt) experienced a ¿code blue¿ (cardiac arrest) during hd therapy on 12/apr/2023.No additional information was provided during intake.A review of the functional compliance testing and uf checklist performed on (b)(6) 2023 revealed the 2008k2 hemodialysis system performed within manufacturer specifications and was returned to service.Subsequent attempts to obtain additional clinical information (e.G., hd treatment data, timeline of events, causality, patient demographics, discharge summary, machine records, hospital records) were unsuccessful.
 
Additional Manufacturer Narrative
Correction: g3 date received for initial submission should have been 04/13/2023, h10 plant investigation: no parts were returned to the manufacturer for physical evaluation.Field service technician investigation found objective evidence indicating a product problem, thus the complaint is confirmed.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The symptom for uf pump alarm was confirmed.

Brand Name
2008K2 HEMODIALYSIS SYS. OLC/DIASAFE PLS
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key16770983
Report Number0002937457-2023-00580
Device Sequence Number11548270
Product Code KDI
UDI-Device Identifier00840861100859
UDI-Public00840861100859
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K994267
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number190610
Device Catalogue Number190610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer05/17/2023
06/19/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date05/22/2023
06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; FRESENIUS DIALYZER; FRESENIUS DIALYZER; FRESENIUS DIALYZER
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown